By Topic

A note on optimal multidimensional companders (Corresp.)

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)

Companding is a widely used method of implementing nonuniform quantizers. There are, however, problems in extending this technique to the multidimensional case. It is known, for example, that not all input probability densities can be quantized optimally in this fashion. In this note we characterize the class of probability density functions that can be optimally quantized with a multidimensional companding-type implementation.

Published in:

Information Theory, IEEE Transactions on  (Volume:29 ,  Issue: 2 )